Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Amarillo, TX

May 31, 2011Deaf Smith County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2011, 10:20 PM CDT for Deaf Smith County, Texas. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2011, 10:20 PM CDT (03:20 UTC)
Expired
May 31, 2011, 11:15 PM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Deaf Smith County, TX

The radar

The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 10:32 PM CDTHAIL 23 E Bootleg, TX
May 31, 10:36 PM CDTHAIL 1.7515 W Hereford, TX
May 31, 10:58 PM CDTHAIL 12 E Bootleg, TXQUARTER SIZE HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3842 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS54 KAMA 010320
SVRAMA
TXC117-010415-
/O.NEW.KAMA.SV.W.0017.110601T0320Z-110601T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT TUE MAY 31 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1115 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BOOTLEG...
  OR ABOUT 23 MILES WEST OF HEREFORD...MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIMMS...
  BOOTLEG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL NEAR FRIONA TEXAS. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3475 10293 3510 10284 3505 10241 3474 10253
TIME...MOT...LOC 0319Z 201DEG 24KT 3476 10279

$$

KNS
4 follow-up statements
611 
WWUS54 KAMA 010330
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT TUE MAY 31 2011

TXC117-010415-
/O.CON.KAMA.SV.W.0017.000000T0000Z-110601T0415Z/
DEAF SMITH TX-
1030 PM CDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN DEAF SMITH COUNTY...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BOOTLEG...OR ABOUT
19 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10293 3510 10284 3505 10241 3474 10253
TIME...MOT...LOC 0329Z 204DEG 28KT 3483 10273

$$

KNS
928 
WWUS54 KAMA 010337
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1037 PM CDT TUE MAY 31 2011

TXC117-010415-
/O.CON.KAMA.SV.W.0017.000000T0000Z-110601T0415Z/
DEAF SMITH TX-
1037 PM CDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN DEAF SMITH COUNTY...

AT 1035 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO HEN EGG 
SIZE OR 2 INCHES IN DIAMETER.  THIS STORM WAS LOCATED NEAR 
BOOTLEG...OR ABOUT 19 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 
30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10293 3510 10284 3505 10241 3474 10253
TIME...MOT...LOC 0335Z 204DEG 28KT 3488 10271

$$

KNS
166 
WWUS54 KAMA 010349
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1049 PM CDT TUE MAY 31 2011

TXC117-010415-
/O.CON.KAMA.SV.W.0017.000000T0000Z-110601T0415Z/
DEAF SMITH TX-
1049 PM CDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT 
FOR WESTERN AND CENTRAL DEAF SMITH COUNTY...

AT 1047 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED 7 MILES SOUTH OF SIMMS...OR ABOUT 18
MILES NORTHWEST OF HEREFORD...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL...UP TO 2 INCHES 
IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3475 10290 3510 10284 3505 10241 3474 10253
TIME...MOT...LOC 0347Z 204DEG 28KT 3495 10267

$$

KNS
830 
WWUS54 KAMA 010412
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1112 PM CDT TUE MAY 31 2011

TXC117-010422-
/O.EXP.KAMA.SV.W.0017.000000T0000Z-110601T0415Z/
DEAF SMITH TX-
1112 PM CDT TUE MAY 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEAF SMITH COUNTY WILL
EXPIRE AT 1115 PM CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED 
TO EXPIRE.

LAT...LON 3475 10290 3510 10284 3505 10241 3474 10253
TIME...MOT...LOC 0412Z 204DEG 28KT 3513 10257

$$

KNS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:45 PM CDT, 35 minutes earlier.

Area forecast discussion, May 31, 9:45 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT TUE MAY 31 2011

.UPDATE...
FORECAST UPDATED FOR RADAR TRENDS. RAISED POPS THROUGH EARLY MORNING
FOR SOUTHEAST SECTIONS OF THE PANHANDLES. ALSO INCLUDED SEVERE
WORDING AS HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT. WILL
CONTINUE TO MONITOR TRENDS FOR FURTHER UPDATES AS NECESSARY.

GARCIA

&&

.PREV DISCUSSION... /ISSUED 659 PM CDT TUE MAY 31 2011/

UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

AVIATION...
GENERALLY VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24
HOURS...ALTHOUGH THUNDERSTORMS AND LOW CLOUDS MAY IMPACT KAMA
OVERNIGHT. THUNDERSTORM COVERAGE WILL INCREASE FROM SOUTH TO NORTH...
SO RETAINED THE CB REMARKS AT KAMA AND KGUY. LOWER CONFIDENCE OF
CONVECTION DIRECTLY IMPACTING THE TERMINALS PRECLUDED INSERTING
VCTS/TSRA AT THIS TIME...ALTHOUGH REALLY ONLY THINK KAMA HAS THE BEST
CHANCE. SOME MVFR CIGS COULD DEVELOP AFTER 06Z...ESPECIALLY AT
KAMA...BUT HELD ONTO THE SCATTERED DECK FOR NOW. WINDS WILL BECOME
SOUTH TO SOUTHWESTERLY BY 15Z WITH SPEEDS INCREASING TO 20-25 KNOTS
WITH GUSTS TO 30-35 KNOTS.

KNS

DISCUSSION... /ISSUED 530 PM CDT TUE MAY 31 2011/

UPDATED ZONE FORECASTS FOR SEVERE THUNDERSTORM WATCH 409 WHICH WILL
BE IN EFFECT FOR SOUTHEAST PANHANDLE UNTIL 11 PM CDT. CONTINUED
FORECAST TREND OF MOISTURE AND THUNDERSTORMS PUSHING NORTH INTO THE
TEXAS PANHANDLE THROUGH THE EVENING HOURS.

GARCIA

PREV DISCUSSION... /ISSUED 415 PM CDT TUE MAY 31 2011/

RAIN CHANCES AND STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT ARE
THE FORECAST CHALLENGES OF THE DAY.

LATEST MODELS WERE IN FAIR AGREEMENT. USED A BLEND WITH NO PREFERENCE
FOR ONE MODEL OVER ANOTHER.

THE BIGGEST CHANGE WAS TO INCREASE RAIN CHANCES TONIGHT ACROSS THE
SOUTH TEXAS PANHANDLE.

AT 4 PM CDT ACROSS THE PANHANDLES...SUNNY AND WARM CONDITIONS WERE
OCCURRING WITH SURFACE TEMPERATURES IN THE MID 80S TO LOWER 90S.
A WARM FRONT WAS LOCATED FROM JUST SOUTH OF LUBBOCK TO JUST NORTH OF
CHILDRESS TEXAS AND WAS MOVING NORTHWEST.

TONIGHT...WARM FRONT WILL QUICKLY SURGE NORTH AND THROUGH THE AREA
THIS EVENING. THE AIR WILL QUICKLY DESTABILIZE ACROSS THE AREA. THINK
SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP WEST OF LUBBOCK BY 6 OR
7 PM...THEN SPREAD NORTHEAST. INCREASED RAIN CHANCES OVER THE SOUTH
TEXAS PANHANDLE THIS EVENING THINKING STORMS WILL DEVELOP AND MOVE
INTO THIS AREA MAINLY IN THE 7 PM TO 1 AM CDT TIME FRAME.

A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS AS THE MAIN HAZARDS WITH MUCAPE 1500-3500 J/KG...WITH THE SOUTH
TEXAS PANHANDLE HAVING THE HIGHEST CHANCE FOR SEVERE...ESPECIALLY
SOUTHEAST OF A HEREFORD TO SHAMROCK LINE WHERE FAIRLY CONFIDENT THESE
AREAS WILL EXPERIENCE LOWER TO MID 60S DEWPOINTS SOUTH OF THE WARM
FRONT BY 9 PM. THERE MAY BE A LOW CHANCE FOR A TORNADO NEAR THE WARM
FRONT 7-10 PM NEAR OR SOUTH OF THIS LINE WHERE 0-3 KM SRH MAY APPROACH
200 M2/S2...THOUGH HIGH CLOUD BASES AROUND 6000 FT AGL MAY HINDER
TORNADO DEVELOPMENT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN AREAS THAT
RECEIVE STORMS WITH HIGH MOISTURE CONTENT...THOUGH NOT SURE THAT MANY
PLACES WILL GET WET. STILL APPEARS TO BE A DECENT SHOT FOR RAINFALL
OVER THE SOUTH TEXAS PANHANDLE WITH LOWER RAIN CHANCES FARTHER NORTH.

AFTER MIDNIGHT...A FEW STORMS MAY LINGER OVER THE AREA...SO KEPT 20
TO 30 PERCENT CHANCES WITH THE HIGHEST CHANCES OVER THE EAST PANHANDLES.
PATCHY FOG AND LOW CLOUDS MAY DEVELOP...BUT DID NOT MENTION WITH LOW
CONFIDENCE OF OCCURRENCE. THE WARMER 12Z METMOS LOWS SEEMED TO BE ON
TRACK DUE TO SOUTH WINDS AND MUCH HIGHER SURFACE DEWPOINTS IN THE
LOWER 60S MOVING INTO THE AREA.

WEDNESDAY...KEPT 20 PERCENT CHANCE FOR STORMS MAINLY OVER THE NORTH
TEXAS AND OKLAHOMA PANHANDLES WHERE BEST MOISTURE...LIFT...AND
INSTABILITY WILL BE LOCATED. A FEW STORMS MAY BE STRONG TO SEVERE
WITH LOCALLY HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. OTHERWISE...PARTLY TO MOSTLY SUNNY CONDITIONS WILL PREVAIL. WENT
WITH THE COOLER 12Z MAVMOS HIGHS THINKING THE AIR MAY BE A BIT SLOW
TO RECOVER FROM POSSIBLE RAINFALL TONIGHT.

THURSDAY WILL BE A HOT AND WINDY DAY. THINK SURFACE WINDS WILL STAY
BELOW ADVISORY CRITERIA OF 35 MPH SUSTAINED...BUT MAY BE IN THE 20 TO
34 MPH RANGE WITH GUSTS UP TO 45 MPH. USED A BLEND OF THE 12Z
MAV/METMOS HIGHS.

FRIDAY THROUGH NEXT TUESDAY...DRY CONDITIONS AND ABOVE AVERAGE
TEMPERATURES CAN BE EXPECTED WITH MID/UPPER LEVEL RIDGING. RAIN
CHANCES APPEAR TO BE VERY LOW. WENT ABOVE 12Z MEXMOS HIGHS THINKING
DRY GROUND CONDITIONS AND ABUNDANT SUN WILL ALLOW FOR GOOD HEATING
EACH DAY.

MBS

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY
DUE TO HIGHER HUMIDITY LEVELS...THOUGH BREEZY CONDITIONS WILL OCCUR.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ON THURSDAY WITH WINDY
CONDITIONS AND DECREASING HUMIDITY LEVELS. STRONG SOUTH WINDS MAY BE
POSSIBLE ON THURSDAY...THOUGH APPEARS HUMIDITY LEVELS WILL STAY ABOVE
15 PERCENT.

ELEVATED FIRE WEATHER CONDITIONS MAY BE POSSIBLE THIS WEEKEND DUE TO
LOW HUMIDITY AND BREEZY CONDITIONS.

MBS

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 31, 3:44 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT TUE MAY 31 2011

OKZ001>003-TXZ001>020-011100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
344 PM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS
EVENING ACROSS ALL OF THE PANHANDLES DUE TO EAST TO SOUTHEAST WINDS
OF 15 TO 20 MPH WITH SOME HIGHER GUSTS AND MINIMUM RELATIVE
HUMIDITIES AROUND 10 TO 20 PERCENT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS AFTERNOON...AND OVER ALL OF THE AREA TONIGHT. A FEW OF
THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...
LOCALLY HEAVY RAIN MAY OCCUR IN THE SOUTHERN TEXAS PANHANDLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
NIGHT ACROSS THE NORTH AND NORTHWEST PARTS OF THE PANHANDLES. A FEW
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

ELVATED FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY THROUGH SUNDAY
ACROSS THE PANHANDLES AS DRY AIR AND INCREASING SOUTHERLY WINDS
RETURN TO THE ARA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION LATER THIS AFTERNOON OR EVENING...AND ALSO
WEDNESDAY AFTERNOON AND EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING AND AGAIN
THURSDAY THROUGH SUNDAY.

In the hours before

Special weather statement, May 31, 9:17 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
917 PM CDT TUE MAY 31 2011

TXZ019-020-010245-
DONLEY TX-COLLINGSWORTH TX-
917 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR COLLINGSWORTH AND
DONLEY COUNTIES.

AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 13 MILES SOUTH OF HEDLEY...MOVING
NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER INCLUDING LARGE
HAIL MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS
ISSUED.
Special weather statement, May 31, 10:16 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1016 PM CDT TUE MAY 31 2011

TXZ016-010345-
DEAF SMITH TX-
1016 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR DEAF SMITH COUNTY.

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM 8 MILES SOUTH OF BOOTLEG...MOVING
NORTHEAST AT 30 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER...INCLUDING LARGE
HAIL MAY MOVE RAPIDLY INTO DEAF SMITH COUNTY. BE PREPARED TO TAKE
ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KNS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:20 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley35 min
May 31, 11:41 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Roberts64 min
Jun 1, 12:33 AM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree, Roberts57 min
Jun 1, 4:02 AM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.